Biotin + results : Hi everyone my results have... - Thyroid UK

Thyroid UK

115,886 members134,410 posts

Biotin + results

MMAndrea52
MMAndrea52

Hi everyone my results have been very erratic + they keep saying my TSH too high. Now I take a supplement with added biotin. Do you think this has any bearing?? I can only add 1 picture to this post so will show my vit results on separate post. My symptoms are bad crazy flare ups of anxiety + my skin and nails have never been the same post TT . . Some have suggested it could be the brand of Levo Teva. Iv not tried another yet. My doctor + endo secretary insist my T3 is adequate. But If I have 1 good energy day It’s followed by 2/3 days in bed completely listless. Seem to be catching colds etc easily too. Had my TT November last year, so nearly 1 year on. I have an endo appt 1st November but last one they ushered me out saying time was up + they had other patients. I didn’t get to ask hardly anything I’d wanted. I really wish to god I’d never let them remove my thyroid. I was never ever this bad. Feel like it’s a bad dream I can’t wake up out of. Oh don’t get me wrong it’s not all bad. But it’s such hard work now. And now have to rely on that little tablet without which I would die. Was considering buying T3 but then that’s an added worry to keep that up and monitor. Going by these results should I lower to 75 levythroxine as they say or stick to 82.5 as I am on now. As been told by you guys my T3 low so scared to lower my levythroxine too much. What would you guys do please help.

8 Replies
SeasideSusie
SeasideSusieAdministrator

Andrea

Did you leave off the supplement containing Biotin for 3-5 days before the blood test?

If you continued to take the supplement then your results could be skewed if biotin is used in the testing procedure, in which case it would be wise to mention this to the doctor and ask for your test to be repeated and make sure you leave off the supplement for the required amount of time.

If you left the supplement off for the suggested amount of time then your conversion is poor, as borne out by your over range FT4 and low in range FT3. You really need a lower dose of Levo and some T3 added. By reading the comments in that letter, the endo is unlikely to agree!

I would also ask for a different brand of Levo, just to find out if Teva is actually causing you any problems.

I can’t remember susie. I’ll get another test and leave out the supplement for at least a week before. I feel I need a little T3 and less levo myself. How do I convince them of this at my next appointment, considering I only have a 15 minute time slot, of which about 7mins are taken up by drs preliminaries!!

SeasideSusie
SeasideSusieAdministrator in reply to MMAndrea52

I don't know how you convince them Andrea. I've just gone ahead and bought my own T3, my old GP just kept increasing my Levo and eventually I ended up with a massively over range FT4, but no notice was taken of the FT3. From what I've read on the forum, it seems that if you test and find a faulty gene (the DIO2 one I think) then that may sway an endo who has some understanding about this. But finding an endo who actually knows about it is another thing!

Depending on what method the lab uses for testing the bloods (assay), biotin can give totally false results. You should stop taking it about 5 days before blood tests. Usually it shows TSH is lower than it really is, but not always. It can also affect free T4 and free t3 - but it depends on the lab. Don't expect GPs to know anything about assay methods.

Hidden
Hidden

How much levo and T3 are you taking?

I had thyroidectomy 2 yrs ago and what a disaster I regret it almost everyday and my test results always show me as hyper....yeah that's not true I tell my Endo and they switch tactics now they tell me I'm going to have heart disease and crumbling bones...yeah that's not true either. I take Armour Thyroid now 2 grains prior I was taking Synthyroid and Cytomel I feel better on Armour Thyroid less mental glitches.

I do wish the medical field would investigate how supplements and immunosuppressive drugs react with thyroid patients and their medications, I think my immunosuppressive therapy messes with my numbers and sadly I can't stop it and Endos and regular docs don't understand.

MMAndrea52
MMAndrea52 in reply to Hidden

Hiii there omg it’s awful isn’t it. I take about 85/85.2 mcg of levythroxine daily. They say I’m hyper too. Want me to reduce to 75. But my T3 already low!! I’m at a point were I truly believe I’m going to live this nightmare my whole life. Cos no docs goner listen let alone give me T3. My skin and nails have never ever been this bad. Always had gods skin + nails. I feel my immune system is very low. If I could afford armour I would love to try that. Alas 😔 . . Anyhoow were still alive eh!! Let’s be thankful . . Love and blessings sent to you . .

MMAndrea52
MMAndrea52 in reply to Hidden

Also can you tell me what immune suppressive drugs you take

Hidden
Hidden in reply to MMAndrea52

Hi MMAndrea52,

I do cosyntex injections. I developed a Psoriatic Arthritis flare that was brought on by having my thyroid removed and the weight gain ...good grief it's like a runaway freight train it just keeps going but once I can walk like a 48yr old Vs. a 90yr old I can work on working out again.

I take MegaRed krill oil my skin has been looking less dry.

You may also like...